What Works

   Side Effects

   Doesn’t Work

Klonopin / Xanax Side Effects: Twitching

Twitching of the muscles is pretty much a common side effect and can really make you feel uncomfortable. Like I have written on other pages, if you are tapering off of Klonopin or Xanax, you can do one of two things when this symptom occurs. Take a little more of your medication OR tough it out. If you are going to do the latter, you may try a little technique that I have already shared: Meditation. If fact, it might be the perfect thing to do. Meditation is simply relaxing the muscles. When you find yourself in this situation, lay down (make sure you dim the lights and make sure the room is quiet), breathe deeply and just let your muscles relax. The twitches will keep on coming – but let them. Your not going to stop them, so don’t stand in it’s way. Pretty soon, the body will give into relaxation and the twitching may even stop – at least improve.

Now if you are in a crowd of people or at work and the twitching starts, you may take a little more Klonopin (or Xanax – whatever benz you are on) to stop these withdrawal symptoms. Tapering at work is pretty risky since it is your lively hood and it is not really encouraged unless you are sure you can handle it. When you do taper off and start feeling twitches, do whatever is necessary to get back to your normal self so that your symptoms will not effect your job performance. You don’t want to get fired from your job because you aren’t up to task.

Bottom line, twitching is pretty normal, and I think everyone trying to kick the Xanax or Klonopin monster experiences these symptoms every now and then. I know I have – and it isn’t pretty. However, go back to the meditation routine that I gave you and it should at least improve your situation for the time being.